It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Back Problems Message Board

  • problem coming off gabapentin

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-20-2007, 03:09 AM   #1
    mlh11350
    Senior Member
    (female)
     
    mlh11350's Avatar
     
    Join Date: May 2004
    Posts: 107
    mlh11350 HB User
    Question problem coming off gabapentin

    My insurance has ran out so I have been slowly coming off neurontin.
    I am where I take 600mg every other day.
    The pain from the scratic nerve is giving me a fit.
    A friend asked if this was just in my head or that I need to take the Neurontin?
    Well one thing for sure if I take one it does easy the pain.
    Is in my head or is it because I need it?
    Thanks,

    --------------------
    Mary

    Hurt back Mid May.Picking up 50lbs. dog food wrong. Got better. Then May 29 bent over to help dog in suv Sciatic pain in back down leg. Horrible pain.
    L5S1 ruptures.
    PT, gabapentin 1200 mg a day, motrin, pain medicine as needed.
    July had Microdiscetomy. Helped but have problems with Sciatica.
    Left side left leg, butt and foot Pain and numbness.
    Numbness in foot and leg worse with walking.
    3 Epidural.#2 numbness gone for 3 days.
    Another MRI shows bulge at L4.
    #2 Nerve conduction test still shows problems at S1.
    Spinal Stenosis.
    Foraminotomy/Laminectomy 3/3/07.
    Can tell some better back don't hurt as bad, more pain in foot .
    Still having pain in buttock area while sitting.
    Trying to take one day at a time.
    Hard sometimes.
    __________________
    Mary

     
    Sponsors Lightbulb
       
    Old 04-20-2007, 05:58 AM   #2
    BlueAtlas
    Senior Veteran
    (female)
     
    Join Date: Aug 2006
    Location: Virginia
    Posts: 3,304
    BlueAtlas HB UserBlueAtlas HB UserBlueAtlas HB UserBlueAtlas HB UserBlueAtlas HB UserBlueAtlas HB UserBlueAtlas HB User
    Re: problem coming off gabapentin

    Mary, I can't answer whether you still need it, but my initial thought is that it probably isn't in your head. Many drug manufacturers will provide their meds to patients who can't afford them at reduced price or for free. I don't know who makes it, but your pharmacist can tell you and might also be able to help you find out if you can get it at a discount. If you still need it, please don't just settle for doing without. There are other options.

    Take care,
    Emily

     
    Old 04-20-2007, 08:24 AM   #3
    BigJoe61
    Junior Member
    (male)
     
    BigJoe61's Avatar
     
    Join Date: Apr 2007
    Location: New York, NY
    Posts: 22
    BigJoe61 HB User
    Re: problem coming off gabapentin

    I also thought that Neurontin was an "extra" drug but when I stopped taking it I was amazed at how much pain I felt. I also ended up changing meds to elevil becasue of the cost of neurontin without Rx coverage. The elevil did work as well and the cost for a months supply was the same as a days supply of neurontin.
    __________________
    Joe
    1984 Tri level Laminectomy L3-L4, L4-L5,L5-S1
    1993 Bi level Laminectomy L3-L4, L4-L5, Discectomy
    L5-S1
    1997 Fusion w/hardware L2-S1

     
    Old 04-20-2007, 08:37 AM   #4
    mabent
    Veteran
    (female)
     
    Join Date: Sep 2005
    Location: Connecticut
    Posts: 377
    mabent HB Usermabent HB Usermabent HB Usermabent HB User
    Re: problem coming off gabapentin

    Hi Mary -
    I agree with Emily when she says that the pain isn't in your head. Gabentin is not an addictive drug as far as I know. I took it for almost a year, and it really helped to lessen my sciatic pain. I had three epidural injections, which took care of the pain (I still have some burning feelings); and I stopped taking the gabapentin (Neuronton) cold turkey just because I felt I didn't need it anymore. I had no desire to take any more pills and had no withdrawal pain.
    It's too bad that you don't have insurance; still, if I were in your situation, I would continue to take the gabapentin and cut out something else in your budget to make up for the cost. I was told that if the first injection helps then it's a good sign. Can you have another steroid injection? My sciatic pain also came from moving in a weird way. I have DDD and stenosis also,.
    and radiculopathy, which I have probably had for years but learned about when I had an MRI because of an injury similar to yours. Perhaps I have misunderstood your question. If so, I apologize! Do you still keep in touch with your doctor?

     
    Old 04-20-2007, 09:26 AM   #5
    sbbo97
    Member
    (female)
     
    sbbo97's Avatar
     
    Join Date: Dec 2006
    Location: CA
    Posts: 54
    sbbo97 HB User
    Re: problem coming off gabapentin

    Hi Mary,
    Coming from the other side of things. I was taking a HYOOGE amount of neurontin to settle down the nerve pain in my left arm/hand. I was told that only 2 things would relieve the pain... the passage of time and neurontin. After 6 months of being tired of taking a ton of pills and reading some negative things about it, I decided to stop taking it. I tapered off the pills and was suprised to find out it didn't make a difference. My pain did not increase one bit and has continued to improve to this day.

    Ironically, when I was taking the neurontin, I was also having some crazy sciatic pain shooting down my leg. The neurontin didn't touch that either. Go figure..

    Anyway - I just wanted to share my story. I was always jealous of those who could take gabapentin and have results.

    sbbo97

     
    Old 04-20-2007, 07:40 PM   #6
    mlh11350
    Senior Member
    (female)
     
    mlh11350's Avatar
     
    Join Date: May 2004
    Posts: 107
    mlh11350 HB User
    Re: problem coming off gabapentin

    Thank you for your input. My last visit with the PA she said she wanted me off gabapentin. I have an appoinment Monday 23 and I am going to talk to her then. If all goes well I am hoping to go back to work Tuesady 24. I am still having scratic pain with the burning. Not as bad as before. I am hopng that the left foot numbness will go away with time.
    Prayer to all to be pain free.
    __________________
    Mary

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Has Anyone taken Gabapentin for pain? mewcamaro Back Problems 13 06-27-2012 10:06 AM
    New here: c4/5 & 5/6 ACDF coming up soon bonniebell444 Spinal Cord Disorders 22 09-27-2010 07:00 AM
    Coming off Hydrocodone kato Pain Management 14 05-21-2010 10:47 PM
    Advice for a new member c6/7 disc problem with spinal compression ces59 Spinal Cord Disorders 26 02-05-2010 09:36 AM
    Gabapentin depletes these nutrients... ladybird988 Back Problems 8 01-30-2010 09:18 PM
    Gabapentin for sciatic pain? camperboy Back Problems 22 09-03-2007 12:49 PM
    Coming off medicine mlh11350 Back Problems 9 04-02-2007 06:52 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is Off
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:25 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!